MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP -DJ4011X; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP -DJ4011X; INSTRUMENT, BIOPSY
Model Number DJ4011X
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
An osteomedullary biopsy was performed on (b)(6) 2021 at 1pm in an intensive care patient.When the trocar was mobilised to break the biopsy core, 2-3 cm of trocar broke in the right posterior iliac spine.Impossible to recover the material.After getting an advice, leave the material in place.Consequences: noted 3 which corresponds to with transient damage (physical or mental) to the patient (regressed before discharge and without the initially planned hospitalization being prolonged by more than 48 hours) clinical consequences observed : impossible to recover the material.Conservative measures and actions taken: after ortho advice, leave the material in place.Unfortunately, the material could not be removed from the patient.
 
Event or Problem Description
An osteomedullary biopsy was performed on (b)(6) 2021 at 1pm in an intensive care patient.When the trocar was mobilized to break the biopsy core, 2-3 cm of trocar broke in the right posterior iliac spine.Impossible to recover the material.After getting an advice, leave the material in place.Consequences: noted 3 which corresponds to with transient damage (physical or mental) to the patient (regressed before discharge and without the initially planned hospitalization being prolonged by more than 48 hours).Clinical consequences observed : impossible to recover the material.Conservative measures and actions taken: after ortho advice, leave the material in place.Unfortunately, the material could not be removed from the patient.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001058285 was performed and no recorded quality problems or rejections related to this incident were found.A review of machine records verified that all preventative maintenance was performed according to procedure and machine parameters were within required limits.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the quality team's investigation, we cannot identify a root cause related to our manufacturing process at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer here.

Brand Name
JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP -DJ4011X
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
MDR Report Key11748246
Report Number9680904-2021-00052
Device Sequence Number4356995
Product Code KNW
UDI-Device Identifier10885403087141
UDI-Public(01)10885403087141
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2022
Device Model NumberDJ4011X
Device Catalogue NumberDJ4011X
Device Lot Number0001058285
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date05/10/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;